|Co-infected, Quantitative HCV-RNA has increased with HAART
Jun 16, 2000
I'm coinfected with HCV. I started haart three months ago Viracept, Epivir, Zerit) with 149 CD4 and VL 100.000. After two months I had 367 CD4 and VL 507. At the same time my AST,ALT and GGT have risen from normal values (0-40) to 230(ALT), 80(AST) and 60(GGT). Quantitative HCV-RNA has increased from 530.000 to 1.630.000 copies. Is this common in coinfected patients? Is this temporary? And if is temporary, how much it takes to return to lower values? Thank you
Response from Dr. Dieterich
Your issues are more common than not. The HCV viral load and the ALT often rise in the first few months of HIV therapy due to immune reconstitution. This is usually a temporary phenomenon and should return to normal in 3-6 months. However you should consider treatment for the hepatitis C regardless of the enzymes and HCV level. DTD
Ribavirin and AZT/D4T
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.